Anabolics
Search More Than 6,000,000 Posts
Results 1 to 11 of 11

Thread: Acutane

  1. #1
    iNvid's Avatar
    iNvid is offline Senior Member
    Join Date
    Jun 2004
    Location
    usa
    Posts
    1,323

    ****delete

    ****delete
    Last edited by iNvid; 01-19-2008 at 06:03 PM.

  2. #2
    EastCoaster's Avatar
    EastCoaster is offline Banned
    Join Date
    Jan 2004
    Location
    USA
    Posts
    1,798
    I thought you were on b5? Did it not work for you?

  3. #3
    iNvid's Avatar
    iNvid is offline Senior Member
    Join Date
    Jun 2004
    Location
    usa
    Posts
    1,323
    Havent tried it yet. I went to a skin doctor and she gave me some topical liquid to put on twice a day. She said if this doesnt work in 4-6 weeks, she will give me acutane. She said b5 isnt gonna help at all, so what the hell =/ btw im not on any juice...

  4. #4
    LeanMeOut's Avatar
    LeanMeOut is offline Community Veteran
    Join Date
    Jan 2004
    Location
    One up on you
    Posts
    4,446
    Quote Originally Posted by invid
    Havent tried it yet. I went to a skin doctor and she gave me some topical liquid to put on twice a day. She said if this doesnt work in 4-6 weeks, she will give me acutane. She said b5 isnt gonna help at all, so what the hell =/ btw im not on any juice...

    I would try the b5 first.... how hell does she know what will or will not work for you??

    <<LMO>>

  5. #5
    NaughtyNurse's Avatar
    NaughtyNurse is offline Female Member
    Join Date
    Apr 2004
    Location
    Canada!!
    Posts
    217
    Accutane is very harsh on the liver. It causes increased blood pressure in the brain, and should not be taken with many drugs (tetracycline, doxacycline and Vit. A in particular are bad, as well as tegretol). In fact, you must have yellow stickers for the pharmacist to dispense it (I don't know if this has changed, but the stickers came from a doc, and proved you read the info aout it...this may only apply to ladies now due to the imperative need that they not become pregnant).

  6. #6
    flexin-rph's Avatar
    flexin-rph is offline Associate Member
    Join Date
    May 2004
    Location
    the drug store
    Posts
    385
    Quote Originally Posted by NaughtyNurse
    Accutane is very harsh on the liver. It causes increased blood pressure in the brain, and should not be taken with many drugs (tetracycline, doxacycline and Vit. A in particular are bad, as well as tegretol). In fact, you must have yellow stickers for the pharmacist to dispense it (I don't know if this has changed, but the stickers came from a doc, and proved you read the info aout it...this may only apply to ladies now due to the imperative need that they not become pregnant).
    Not that it really matters in this context, but since I'm at work doing
    absolutely nothing, the yellow dispensing stickers must be on the Rx whether
    it's for a male or female either one. Accutane is rough on the liver, so
    lft's should be done at baseline & periodically.

  7. #7
    iNvid's Avatar
    iNvid is offline Senior Member
    Join Date
    Jun 2004
    Location
    usa
    Posts
    1,323
    Quote Originally Posted by LeanMeOut
    I would try the b5 first.... how hell does she know what will or will not work for you??

    <<LMO>>
    No idea, she took a look at me, got my blood pressure, then busts out some bottles. I told her my friends have gotten good results from b5 and she said it isnt going to help much. After that, I just asked her to prescribe me acutane and I'll be outta here, she laughs and says after a few months if this treatment doesnt work. So I guess I'll just have to wait and see...

  8. #8
    Mr.Magoo is offline Junior Member
    Join Date
    Mar 2003
    Location
    GA
    Posts
    70
    I took acutane when I was young and had horrible acne. The 2 worst sides are that it actually dries out your skin so if you don't use some kind of lotion you are ashy all the time. Once you are on it forget about getting a sun tan. It makes your skin very sensitive to sunlight. I didn't know that and after a day at the lake with my shirt off I was so burned that I had water blisters covering my face, neck, and back. That is a new kind of hurt that I wouldn't wish on my worst enemy.

  9. #9
    pvgirl08's Avatar
    pvgirl08 is offline Female Member
    Join Date
    Jun 2004
    Location
    Kentucky
    Posts
    120
    I took it in high school. It's the only drug that ever really worked for me. It makes your skin really smooth and like porcelin(cant spell). The first time you take it it does dry your skin out a lot. And if you are out in the sun it will make you fry. I took it a second time and lowered the dose. My skin cleared up but i didnt get the side effects as badly that time (a little dry skin mainly). It cleared me up for a few months, but isn't a permanent fix, though the doctors like to say it will last for years.

  10. #10
    LeanMeOut's Avatar
    LeanMeOut is offline Community Veteran
    Join Date
    Jan 2004
    Location
    One up on you
    Posts
    4,446
    I have taken acutane before as well.... and it does make your skin very sensitive to light. I got burned pretty badly when I was on it because I took a trip to cancun. If I ever do get on it again, I am going to try a lower dosage. The stuff does work though..... better than anything else I have ever tried.

    Right now I am on Minocylin or something like that..... and I have a script for Retin-A. But for some reason lately my acne is worse (probably summertime and sweating more). I just bought 2 bottles of b-5 powder and I am going to try it out, so I will post back in a couple weeks and let ya know if it clears up what I have or not.



    <<LMO>>

  11. #11
    bmf2's Avatar
    bmf2 is offline AR-Hall of Famer
    Join Date
    Jan 2002
    Location
    here
    Posts
    7,180
    Just a few thoughts on the good and the bad of accutane...


    During the first 3 weeks you are taking accutane (isotretinoin), your skin may become irritated. Also, your acne may seem to get worse before it gets better. Improvement continues after you stop taking accutane and may take up to 6 months. You also need some good skincare lotions, soap etc. to help reduce skin dryness and irritation.


    While there can be several benefits to using this there is also many down sides to it…

    Avoid overexposing your skin to sunlight, (wind, and/or cold as well) your skin will be more prone to sunburn, dryness, or irritation, especially during the first 2 or 3 weeks…

    Do not take vitamin A or any vitamin supplement containing vitamin A while taking accutane… as it is known to increase the chance of side effects…

    ****Do not donate blood to a blood bank while you are taking accutane (isotretinoin) or for 30 days after you stop taking it. This is to prevent the possibility of a pregnant patient receiving the blood containing the medicine.

    ****Excess use of alcohol is a no no while on accutane…


    These are common sides that I have heard over a period of time… on the boards

    Crusting of skin, difficulty in wearing contact lenses…and /or dryness of eyes (may continue long after you have stopped it and can be permanent), blurred vision or other changes in vision, decrease in night vision ,dryness of mouth or nose, (may continue as well), dryness or itching of skin, headache (mild), increased sensitivity of skin to sunlight, peeling of skin on palms of hands or soles of feet, stomach upset, thinning of hair (may continue after you stop as well) mental depression and unusual tiredness….


    These are some additional sides that are listed on the drug profile…. Always something to think about…

    Bone or joint pain, burning, redness, itching, or other signs of eye inflammation, difficulty in moving, nosebleeds, scaling, redness, burning, pain, or other signs of inflammation of lips, skin infection or rash Abdominal or stomach pain (severe), attempts at suicide or thoughts of suicide (usually stops meds are stopped), back pain, bleeding or inflammation of gums, , changes in behavior, diarrhea (severe) , headache (severe or continuing), mental depression, nausea and vomiting, pain or tenderness of eyes, pain, tenderness, or stiffness in muscles (long-term treatment), rectal bleeding, yellow eyes or skin

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •